Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 356, NWS Louisville, KY

August 25, 2004Madison County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Aug 25, 2004, 3:28 PM EDT for Madison County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2004, 3:28 PM EDT (19:28 UTC)
Expired
Aug 25, 2004, 4:00 PM EDT
In force
32 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Madison County, KY

The radar

The Jackson,KY radar (KJKL), 93 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2004-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 311 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2004-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
311 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 251928
SVRLMK
KYC151-252000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
329 PM EDT WED AUG 25 2004

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MADISON COUNTY IN EAST CENTRAL KENTUCKY

* UNTIL 400 PM EDT

* AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.  THIS
  STORM WAS LOCATED 9 MILES NORTHWEST OF RICHMOND...OR ABOUT 15 MILES
  SOUTH OF LEXINGTON...AND MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  REDHOUSE BY 350 PM EDT

REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.

LAT...LON 3779 8456 3765 8413 3784 8412 3790 8435

$$

SCHOTT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:15 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Aug 25, 2:15 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
215 PM EDT WED AUG 25 2004

.SHORT TERM (TONIGHT THROUGH SATURDAY)...

MOIST SOUTHWEST FLOW WILL CONTINUE ACROSS THE LOWER OHIO VALLEY
THROUGH THE FORECAST PERIOD. AN UPPER LEVEL RIDGE WILL SHARPEN UP
FRIDAY AS THE WESTERN U.S. TROF DEEPENS. AT THE SURFACE A WEAK FRONT
WILL DROP INTO SOUTHERN ILLINOIS AND INDIANA FRIDAY EVENING WITH LOW
PRESSURE DEVELOPING OVER KENTUCKY SATURDAY. WE WILL NOT MENTION
PRECIPITATION THURSDAY NIGHT BUT ALL OTHER PERIODS WILL HAVE CHANCE
POPS THROUGH SATURDAY.

A MOIST ATMOSPHERE WILL HOLD AFTERNOON TEMPERATURES IN THE MID AND
UPPER 80S WITH LOWS FROM THE UPPER 60S TO LOWER 70S.

.EXTENDED DISCUSSION (SATURDAY NIGHT THROUGH WEDNESDAY)...

EAST COAST RIDGE REMAINS WITH TROUGH MOVG ACROSS CENTRAL
PLAINS...SUNDAY THE TROUGH ENTERS THE OH VALLEY AND BEGINS TO SLOWLY
MOVE THRU THE REGION...EXITING EARLY MONDAY. GENERAL BAGGINESS
EXISTS ACROSS THE FORECAST AREA MONDAY...WITH FAST FLOW ACROSS THE
NORTHERN TIER OF CONUS AND SW FLOW RETURNING BY WEDNESDAY OVR THE OH
VALLEY. WARMER TEMPS WILL END SUNDAY AS THE FRONT PUSHES THRU AND
CLOUDS AND RAIN WILL KEEP HIGHS DOWN...WITH SLIGHTLY COOLER TEMPS
THRU WEDNESDAY.

PRECIP CHANCES WILL BE HIGH SAT EVENING...WITH THE BEST CHANCE
DURING THE DAY SUNDAY AHEAD AND ALONG THE FRONT. PW VALUES REMAIN AT
OR ABOVE 2 INCHES...AND HEAVY RAINFALL IS A POSSIBILITY ACROSS THE
REGION. DRY CONDITIONS SHOULD PREVAIL MON THRU WED.

DGEX AND ENSEMBLES ARE NOT IN EXACT AGREEMENT WITH THE TIMING OF THE
FRONT SUNDAY...ENSEMBLES ARE FASTER SOLUTION WITH FRONT PASSING SUN
AFTN/EVE...AND THE DGEX EARLY MON MORNING. ALSO BOTH MODELS DO SHOW
H5 TROUGH STILL LAGGING BEHIND THE FRONT SOMEWHAT WITH SOME
MOISTURE...ALLOWING FOR A LOW PRECIP CHC. LEANING TOWARDS THE
ENSEMBLES BUT HAVE PUSHED PRECIP INTO THE OVERNIGHT HOURS SUN INTO
MON. THANKS TO PAH FOR COORDINATION.

&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
&&

JA/SCHOTT
Hazardous weather outlook, Aug 25, 12:30 PM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1230 PM EDT WED AUG 25 2004

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-260856-
ADAIR-ALLEN-ANDERSON-BARREN-BOURBON-BOYLE-BRECKINRIDGE-BULLITT-
BUTLER-CASEY-CLARK-CLINTON-CRAWFORD-CUMBERLAND-DUBOIS-EDMONSON-
FAYETTE-FLOYD-FRANKLIN-GARRARD-GRAYSON-GREEN-HANCOCK-HARDIN-HARRISON-
HART-HENRY-JEFFERSON-JESSAMINE-LARUE-LINCOLN-LOGAN-MADISON-MARION-
MEADE-MERCER-METCALF-MONROE-NELSON-NICHOLAS-OHIO-OLDHAM-ORANGE-PERRY-
RUSSELL-SCOTT-SHELBY-SIMPSON-SPENCER-TAYLOR-TRIMBLE-WARREN-
WASHINGTON-WOODFORD-
INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN...
WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE...
RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN...
FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA...
BARDSTOWN...NEW ALBANY...JASPER AND CORYDON
1230 PM EDT WED AUG 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND
CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE IN THE FORECAST. SOME OF THESE STORMS
MAY PRODUCE A BRIEF PERIOD OF HEAVY RAIN BUT SEVERE WEATHER IS NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS WILL CONTINUE TO BE FOUND IN THE AREA
THURSDAY...AND FRIDAY THROUGH SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JA

Nearby

Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.